Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 25, 2006, 3:58 PM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 25, 2006, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 251959
FFWCTP
PAC055-252300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 700 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND TROPICAL DOWNPOURS CONTINUING TO MOVE NORTHWARD ACROSS
THE AREA. FLOODING IS EXPECTED TO CONTINUE INTO THE EVENING HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAMBERSBURG...GREENCASTLE AND WAYNESBORO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3973 7804 3974 7750 3996 7745 4028 7767
4007 7787
$$
FORECASTER:
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:58 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 25, 2:58 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT SUN JUN 25 2006 .SHORT TERM /THROUGH SUNDAY NIGHT/... AS ADVERTISED...RAIN HAS OVERSPREAD THE ENTIRE CWA WITH THE PIPELINE EXTENDING SOUTH INTO THE CAROLINAS. SURFACE LOW PRESSURE OVER NORTHERN FLORIDA HAS A TROUGH EXTENDING NORTH INTO THE EASTERN GREAT LAKES. AN UPPER LOW ORGANIZING OVER EASTERNN IOWA WILL PROVIDE THE INFLUX OF MOISTURE AT THE UPPER LEVELS. THIS...ALONG WITH A SERIES OF SHORTWAVES...WILL BRING STEADY LIGHT TO MODERATE RAIN OVERNIGHT. THUNDERSTORMS HAVE BEEN CONFINED TO THE FAR EASTERN EDGE OF THE STEADY RAIN WHERE DEWPOINTS HAVE ROCKETED INTO THE 70S. SPOTTER REPORTS FROM AREAS RECEIVING HEAVY RAIN INDICATE THAT 1 TO 3 INCH AMOUNTS WILL BE COMMON OVERNIGHT IN THE TROPICAL AIRMASS. TEMPERATURES WILL HOLD IN THE MID TO UPPER 60S PARALLEL WITH THE DEWPOINTS TONIGHT. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM FOR ALL COUNTIES EXCEPT THE FAR NORTHWEST. THIS SEEMS REASONABLE BASED ON THE CURRENT RADAR AND SPOTTER REPORTS. && .LONG TERM /MONDAY THROUGH SUNDAY/... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE EXTENDED AS A TROUGH AT 500 MB REMAINS OVER LAKE MICHIGAN AND A 595 DM HIGH ANCHORS OFF THE NEW ENGLAND SEABOARD. THIS WILL SANDWICH THE REGION UNTIL THE HIGH WEAKENS AND THE TROUGH OPENS UP BY MID WEEK. THE MAIN PLUME OF MOISTURE WILL SHIFT WEST ON MONDAY AND BE CENTERED OVER THE WESTERN HALF OF THE FORECAST AREA. THIS AXIS WILL MOVE EAST ON TUESDAY OVERSPREADING THE ENTIRE AREA AGAIN AS THE TROUGH OPENS UP AND THE BLOCKING HIGH WEAKENS OFF OF THE ATLANTIC COAST. THE TROUGH OVER THE GREAT LAKES WILL REMAIN THROUGH THE END OF THE WEEK SO A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS. && .AVIATION... MOST AIRPORTS THIS AFTERNOON HAVE BEEN IFR DUE TO VISIBILITIES IN RAIN AND FOG. CEILINGS HAVE REMAINED IN THE MVFR CATEGORY. EXPECT CEILING TO DROP TO IFR AND TEMPO LIFR OVERNIGHT AND RAIN CONTINUES AND DEWPOINTS RISE TO NEAR 70 IN ALL LOCATIONS. WINDS WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST PERIOD. IT APPEARS THAT IT WILL BE A FEW DAYS BEFORE CONDITIONS IMPROVE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ006-011-012-017>019-024>028-033-037- 041-042-045-046-049>053 UNTIL 8 PM MONDAY. FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 6 AM MONDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 25, 4:30 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EDT SUN JUN 25 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STALLED FRONTAL BOUNDARY WILL FOCUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL FROM THE SOUTHERN TIER OF CENTRAL PENNSYLVANIA TO THE MIDDLE SUSQUEHANNA RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING OVER THE SOUTH...AND CONTINUING OVERNIGHT FOR MUCH OF THE REST OF CENTRAL PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH THE STALLED FRONT DRAPED ACROSS EASTERN AND SOUTHERN PORTIONS OF PENNSYLVANIA... THE HEAVY RAINFALL THREAT WILL CONTINUE WELL INTO THE COMING WORK WEEK. CURRENTLY...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 25, 2:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FKOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
&&
JJLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:29 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 61 min |
| Jun 25, 12:53 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 25, 2:24 PM EDT | Flash Flood Warning | CTP | Dauphin, Schuylkill | 3 hr |
| Jun 25, 2:52 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 25, 4:46 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 25, 5:23 PM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.